Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 126, NWS Fort Worth, TX

May 7, 2012Hill County, Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2012, 7:14 PM CDT for Hill County, Navarro County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2012, 7:14 PM CDT (00:14 UTC)
Expired
May 7, 2012, 8:15 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Hill County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 99 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 3:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1627 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS54 KFWD 080014
SVRFWD
TXC217-349-080115-
/O.NEW.KFWD.SV.W.0126.120508T0014Z-120508T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
714 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HILL COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 815 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 4 MILES NORTH OF HUBBARD...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUBBARD AROUND 720 PM...
  DAWSON AROUND 740 PM...

THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 355 AND 362.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3189 9649 3181 9656 3182 9669 3181 9671
      3182 9672 3177 9681 3171 9693 3185 9702
      3199 9676
TIME...MOT...LOC 0015Z 294DEG 9KT 3190 9680

$$
2 follow-up statements
929 
WWUS54 KFWD 080028
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT MON MAY 7 2012

TXC217-349-080115-
/O.CON.KFWD.SV.W.0126.000000T0000Z-120508T0115Z/
HILL TX-NAVARRO TX-
728 PM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN NAVARRO AND SOUTHEASTERN HILL COUNTIES...

AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HUBBARD...MOVING SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT CALM AROUND 755 PM CDT...

THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 354 AND 362.

LAT...LON 3189 9649 3181 9656 3182 9669 3181 9671
      3182 9672 3177 9681 3171 9693 3185 9702
      3199 9676
TIME...MOT...LOC 0029Z 009DEG 14KT 3186 9684

$$


DUNN
276 
WWUS54 KFWD 080054
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT MON MAY 7 2012

TXC217-349-080115-
/O.CON.KFWD.SV.W.0126.000000T0000Z-120508T0115Z/
HILL TX-NAVARRO TX-
754 PM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN NAVARRO AND SOUTHEASTERN HILL COUNTIES...

AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR HUBBARD...MOVING SOUTHEAST AT 10
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3189 9649 3181 9656 3182 9669 3181 9671
      3182 9672 3177 9681 3171 9693 3185 9702
      3195 9677
TIME...MOT...LOC 0054Z 312DEG 8KT 3183 9677

$$


DUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:01 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 7, 4:01 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT MON MAY 7 2012

.DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WEST CENTRAL
TEXAS OVER THE LAST FEW HOURS AS A COLD FRONT SLOWLY ADVANCES
INTO AN EXTREMELY UNSTABLE ENVIRONMENT. CURRENTLY THE FRONT IS
LINED UP FROM FAR WEST TEXAS TO NEAR SAN ANGELO AND STRETCHING
NORTHEAST INTO THE ARKLATEX. A CORRIDOR OF MOSTLY UNCAPPED STRONG
INSTABILITY EXTENDS AHEAD OF THE FRONT ACROSS MOST OF NORTH TEXAS
INTO THE HILL COUNTRY. MAIN CONCERNS OVER THE NEXT 12 HOURS WILL
BE THE POSSIBILITY OF CONVECTION BECOMING MORE ORGANIZED AND
TRANSITIONING INTO A FORWARD PROPAGATING MCS. HIGH RESOLUTION
GUIDANCE CONTINUES TO SUGGEST THAT CLUSTERS OF THUNDERSTORMS WILL
ORGANIZE OVER WEST CENTRAL TEXAS AND PROPAGATE EASTWARD INTO THE
AXIS OF HIGHER INSTABILITY. IN ADDITION...A FEW THUNDERSTORMS HAVE
DEVELOPED OVER THE ARKLATEX OVER THE LAST HOUR. IF THIS CONVECTION
CAN CLUSTER IT WILL LIKELY DRIFT SOUTHWARD ACROSS OUR NORTHEAST
COUNTIES. FOR THIS EVENING...WILL HAVE THE HIGHEST POPS ACROSS THE
SOUTHWEST WHERE CONVECTION IS ONGOING. IT APPEARS LIKELY THAT
THESE STORMS WILL HOLD TOGETHER AND MOVE EAST...SO WILL CARRY HIGH
POPS THROUGH TONIGHT MAINLY ALONG AND SOUTH OF INTERSTATE 20.
GIVEN ANY ORGANIZED COMPLEX OF STORMS...DAMAGING WINDS WILL BE
LIKELY ALONG WITH LARGE HAIL. IN ADDITION TO ANY SEVERE WEATHER
THREAT TONIGHT...THUNDERSTORM MERGERS WITHIN ANY COMPLEX OF STORMS
WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. AT THIS TIME WILL
HOLD OFF ON ANY FLASH FLOOD WATCH...BUT WILL HAVE TO WATCH
ESPECIALLY OUR SOUTHERN COUNTIES.

HIGH PRESSURE BUILDS SOUTH DURING THE DAY TUESDAY WITH FRONT BEING
PUSHED INTO SOUTH TEXAS. THE UPPER TROF WILL STILL REMAIN WELL TO
THE WEST OF NORTH TEXAS...HOWEVER MODERATE WARM ADVECTION WILL
PERSIST FROM 800-600MB WHICH WILL LIKELY RESULT IN AREAS OF
SHOWERS. INSTABILITY WILL BE SIGNIFICANTLY LOWER TOMORROW BUT
STILL SUFFICIENT FOR THUNDERSTORMS. WILL MAINTAIN RELATIVELY HIGH
POPS THROUGH TUESDAY.

IT APPEARS THAT WE WILL GET A BREAK IN SCATTERED PRECIP ON
WEDNESDAY BEFORE UPPER LOW FINALLY EJECTS EASTWARD ON THURSDAY.
PRECIP CHANCES WILL INCREASE LATE THURSDAY NIGHT AND FRIDAY AND
AGAIN MOST ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. BEYOND
FRIDAY NIGHT...NORTHWEST FLOW WILL PREVAIL AND FORECAST WILL
REMAIN DRY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  75  58  80  57 /  60  50  20  10   5
WACO, TX              69  76  59  80  57 /  80  70  30  10  10
PARIS, TX             64  75  54  76  53 /  40  30  20  10   5
DENTON, TX            62  71  54  79  53 /  40  40  20  10   5
MCKINNEY, TX          64  74  55  79  52 /  50  40  20  10   5
DALLAS, TX            66  76  59  80  59 /  60  50  20  10   5
TERRELL, TX           66  75  57  79  55 /  70  50  20  10   5
CORSICANA, TX         68  76  60  78  57 /  80  60  30  10  10
TEMPLE, TX            68  76  60  77  58 /  80  70  40  10  10
MINERAL WELLS, TX     60  70  54  79  54 /  50  50  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 7, 3:53 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT MON MAY 7 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
353 PM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH TEXAS FROM THE
SOUTHWEST THROUGH THIS EVENING. THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS.

ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP NEAR A BONHAM TO
SULPHUR SPRINGS LINE AND THEN MOVE SOUTH EARLY THIS EVENING. THIS
LINE OF STORMS ALSO HAS A CHANCE OF BECOMING SEVERE WITH LARGE
HAIL AND DAMAGING WINDS POSSIBLE.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REMAINDER OF NORTH
TEXAS THROUGH TONIGHT. ANY THUNDERSTORM ACTIVITY IN THE REGION
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TUESDAY AND
TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

THUNDERSTORMS WILL RETURN TO THE FORECAST LATE THURSDAY...WITH
CHANCES CONTINUING THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS THIS
EVENING. SPOTTER ACTIVATION IS MOST LIKELY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR.

CAVANAUGH

In the hours before

Special weather statement, May 7, 6:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT MON MAY 7 2012

TXZ121-080000-
KAUFMAN TX-
630 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN KAUFMAN COUNTY

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 10 MILES SOUTH OF
KAUFMAN OR ACROSS THE SOUTHERN PART OF KAUFMAN COUNTY.  MOVEMENT WAS
SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...GRAYS PRAIRIE
AND KEMP.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3237 9642 3240 9644 3241 9643 3242 9646
      3246 9648 3260 9609 3238 9608
TIME...MOT...LOC 2330Z 327DEG 3KT 3244 9626
Special weather statement, May 7, 6:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT MON MAY 7 2012

TXZ134-080000-
ELLIS TX-
633 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL ELLIS COUNTY

AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ENNIS...MOVING EAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL AND ENNIS.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3217 9670 3237 9681 3244 9648 3241 9644
      3238 9643 3235 9646 3235 9644 3232 9641
TIME...MOT...LOC 2333Z 280DEG 9KT 3230 9655
Special weather statement, May 7, 6:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT MON MAY 7 2012

TXZ146-080000-
NAVARRO TX-
636 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN NAVARRO COUNTY

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING LINE OF STRONG THUNDERSTORM FROM JUST EAST OF GUN BARREL
CITY TO 10 MILES WEST OF CORSICANA OR ACROSS THE NORTHERN PART OF
THE NAVARRO COUNTY. MOVEMENT OF INDIVIDUAL STORMS WAS EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BARRY AND BLOOMING GROVE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3198 9679 3209 9684 3232 9637 3222 9621
TIME...MOT...LOC 2335Z 234DEG 10KT 3213 9662
Special weather statement, May 7, 6:44 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT MON MAY 7 2012

TXZ130-080015-
ERATH TX-
644 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ERATH COUNTY

AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF STEPHENVILLE...MOVING
SOUTHEAST AT 10 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3221 9794 3208 9787 3196 9812 3209 9819
TIME...MOT...LOC 2344Z 296DEG 8KT 3211 9800
Local storm report, May 7, 6:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT MON MAY 07 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             CRYER CREEK             32.13N  96.67W
05/07/2012  E1.00 INCH       NAVARRO            TX   PUBLIC
Local storm report, May 7, 7:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT MON MAY 07 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             ALMA                    32.28N  96.55W
05/07/2012  E1.75 INCH       ELLIS              TX   TRAINED SPOTTER

            AT THE INTERSECTION OF HIGHWAY 287 AND I-45

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:01 PM CDTSevere Thunderstorm WarningFWDHopkins59 min
May 7, 7:12 PM CDTSevere Thunderstorm WarningFWDCoryell46 min
May 7, 7:18 PM CDTSpecial Weather StatementFWDSomervell27 min
May 7, 7:26 PM CDTSevere Thunderstorm WarningFWDMcLennan64 min
May 7, 7:32 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson, Somervell43 min
May 7, 7:44 PM CDTAreal Flood AdvisoryFWDErath, Somervell3 hr
May 7, 7:54 PM CDTSpecial Weather StatementFWDLimestone36 min
May 7, 7:57 PM CDTAreal Flood AdvisoryFWDVan Zandt3 hr
May 7, 8:00 PM CDTSevere Thunderstorm WarningFWDHenderson60 min
May 7, 8:06 PM CDTSpecial Weather StatementFWDTarrant24 min
May 7, 8:15 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, Navarro60 min
May 7, 8:20 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 7, 8:35 PM CDTAreal Flood AdvisoryFWDHill, Navarro3 hr
May 7, 8:39 PM CDTSpecial Weather StatementFWDMilam36 min
May 7, 8:42 PM CDTSevere Thunderstorm WarningFWDHill, Navarro51 min
May 7, 9:07 PM CDTFlash Flood WarningFWDHill, Navarro113 min
May 7, 9:26 PM CDTSevere Thunderstorm WarningFWDFreestone35 min
May 7, 9:50 PM CDTFlash Flood WarningFWDNavarro85 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.